Louisiana, 2007

Hail and Damaging Winds in Louisiana, May 15, 2007

May 15, 2007 · NWS SHV · 19 events in 11 counties and zones

Severe thunderstorms developed rapidly across the four state region on 05/15. A very unstable airmass was in place across the region ahead of a southward moving cold front and an associated upper level storm system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Severe thunderstorms developed rapidly across the four state region on 05/15. A very unstable airmass was in place across the region ahead of a southward moving cold front and an associated upper level storm system. The storms produced widespread hail and wind damage across much of the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 15, 9:30 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, May 15, 9:30 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT TUE MAY 15 2007

.DISCUSSION...
SENDING OUT UPDATE MAINLY FOR SOME WORDING ADJUSMENT OF WINDS...AND
INCREASES OF SKY COVER. FOR CONSISTENCY...AND TO ACCOUNT FOR
SCATTERED CONVECTION DEVELOPING OVER SE OK...WILL BUMP NW PORTION
TO LIKELY. MAY TWEAK A TEMP HERE AND THERE. AS A SIDE NOTE...ISOLATED
STORMS BEGINNING TO DEVELOP OVER LOWER PORTIONS OF NORTH LA...WITH
ONE STORM JUST APPROACHING SEVERE LIMITS. /VII/

&&

.AVIATION...
VFR WILL DOMINATE THIS AFTERNOON. SCATTERED AFTERNOON AND EARLY
EVENING THUNDERSTORMS WILL DOT THE LANDSCAPE OVER THE FOUR STATE
AREA TODAY. HOWEVER...A COLD FRONT IS EXPECTED TO REACH A TXK-TYR
LINE AROUND 06Z WEDNESDAY...POSSIBLY ACCOMPANIED BY A LINE OF
TSTMS...CAUSING POOR FLYING CONDITIONS. THE FRONT WILL CONTINUE
SOUTHWARD ALONG WITH ITS ASSOCIATED CONVECTION THROUGH SUNRISE
WEDNESDAY./03/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  89  66  79  57 /  40  40  30  10
MLU  87  65  78  56 /  40  40  30  10
DEQ  84  59  79  51 /  60  50  10  10
TXK  86  63  78  55 /  50  40  20  10
ELD  87  63  77  53 /  40  40  20  10
TYR  87  64  79  57 /  50  40  30  10
GGG  87  64  79  56 /  50  40  30  10
LFK  89  66  82  58 /  40  40  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 15, 5:10 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 AM CDT TUE MAY 15 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
610 AM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE THIS
MORNING...ALL AFTERNOON AND OVERNIGHT ACROSS THE FOUR STATE AREA AS
A COLD FRONT PUSHES INTO AND ACROSS THE MID SOUTH.  ISOLATED SEVERE
THUNDERSTORMS CAN NOT BE RULED OUT...WHICH MAY BE CAPABLE OF
PRODUCING A BRIEF PERIOD OF LARGE HAIL AND LOCALIZED DAMAGING WIND
GUSTS...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL.
HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED
TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE COLD FRONT WILL CONTINUE TO PUSH TO THE SOUTH OF THE FOUR STATE
AREA DURING EARLY TOMORROW.  SCATTERED SHOWERS AND THUNDERSTORMS WILL
LIKELY PERSIST INTO THE EARLY MORNING...AND THEN MOVE TO THE
SOUTHEAST OF THE FOUR STATE AREA BY AROUND LUNCHTIME WEDNESDAY.

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.

24

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 hail, 8 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, Natchitoches

When
May 15, 10:40 AM CST
Where
Natchitoches County, 8 mi S of Provencal
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.534, -93.200

Hail, Winn

When
May 15, 12:00 PM CST
Where
Winn County, 9 mi NW of Calvin
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
32.062, -92.888

Lightning, Lincoln

When
May 15, 12:10 PM CST
Where
Lincoln County, Ruston
Property damage
$50,000
Reported by
Newspaper
Coordinates
32.520, -92.630

Lightning started a house fire in town. Minor to moderate damage was reported.

Thunderstorm Wind, Lincoln

When
May 15, 12:10 PM CST
Where
Lincoln County, Ruston
Measured
53 kt (61 mph) estimated gust
Reported by
Newspaper
Coordinates
32.520, -92.630

Powerlines downed in town.

Hail, Lincoln

When
May 15, 12:45 PM CST
Where
Lincoln County, Downsville
Measured
0.75 in hail
Reported by
Public
Coordinates
32.620, -92.420

Hail fell on the west side of town.

Thunderstorm Wind, Webster

When
May 15, 12:50 PM CST
Where
Webster County, Minden
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.620, -93.280

Powerlines downed in town.

Hail, Caldwell

When
May 15, 1:15 PM CST
Where
Caldwell County, 5 mi SE of Grayson
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
31.999, -92.060

Hail, Bienville

When
May 15, 1:20 PM CST
Where
Bienville County, 1 mi W of Castor
Measured
0.75 in hail
Reported by
Public
Coordinates
32.250, -93.187

Thunderstorm Wind, Union

When
May 15, 1:20 PM CST
Where
Union County, Rocky Branch
Measured
54 kt (62 mph) estimated gust
Reported by
COOP Observer
Coordinates
32.680, -92.200

Trees were downed on the north side of the community.

Hail, Caldwell

When
May 15, 1:25 PM CST
Where
Caldwell County, Columbia
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.100, -92.080

Hail, Red River

When
May 15, 1:25 PM CST
Where
Red River County, 3 mi W of Coushatta
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
32.020, -93.401

Hail, Red River

When
May 15, 2:00 PM CST
Where
Red River County, 2.77 mi N of Hall Summit
Measured
0.88 in hail
Reported by
Public
Coordinates
32.220, -93.300

Thunderstorm Wind, De Soto

When
May 15, 4:00 PM CST
Where
De Soto County, Frierson
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.250, -93.700

Trees and powerlines were downed along Red Strong Road.

Thunderstorm Wind, Bossier

When
May 15, 4:12 PM CST
Where
Bossier County, 3 mi NW of Haughton
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.561, -93.536

Trees were downed along Hwy 80.

Hail, Caddo

When
May 15, 4:30 PM CST
Where
Caddo County, 7 mi SW of Shreveport
Measured
0.75 in hail
Reported by
Public
Coordinates
32.408, -93.835

Thunderstorm Wind, Bossier

When
May 15, 4:33 PM CST
Where
Bossier County, Haughton
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.530, -93.500

Trees were downed ner the intersection of Winfield and Wafer Roads.

Thunderstorm Wind, Caddo

When
May 15, 5:25 PM CST
Where
Caddo County, Vivian
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.870, -93.980

Trees downed at the Rebel Road Apartments near the intersection of La-1 and Rebel Road.

Hail, De Soto

When
May 15, 7:00 PM CST
Where
De Soto County, Grand Cane
Measured
0.75 in hail
Reported by
Public
Coordinates
32.080, -93.820

Thunderstorm Wind, De Soto

When
May 15, 7:30 PM CST
Where
De Soto County, Pelican
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.880, -93.580

Trees were downed near the local school in town.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27384, 27385, 27396, 27397, 27386, 27398, 27387, 27388, 27399, 27389, 27390, 27391, 27400, 27401, 27392, 27402, 27403, 27393, 27404.